Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Fourier series in several variables


Author: Victor L. Shapiro
Journal: Bull. Amer. Math. Soc. 70 (1964), 48-93
DOI: https://doi.org/10.1090/S0002-9904-1964-11026-0
MathSciNet review: 0158222
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. L. D. Berkovitz, Circular summation and localization of double trigonometric series, Trans. Amer. Math. Soc. 70 (1951), 323-344. MR 40464
  • 2. A. Beurling, Sets of uniqueness for certain classes of trigonometric series, unpublished lectures of 1953 at the Institute for Advanced Study, Princeton, N. J.
  • 3. S. Bochner, Summation of multiple Fourier series by spherical means, Trans. Amer. Math. Soc. 40 (1936), 175-207. MR 1501870
  • 4. S. Bochner, Boundary values of analytic functions in several variables and of almost periodic functions, Ann. of Math. (2) 45 (1944), 708-722. MR 11132
  • 5. S. Bochner, Theta relations with spherical harmonics, Proc. Nat. Acad. Sci. U.S.A. 37 (1951), 804-808. MR 48633
  • 6. S. Bochner, Harmonic analysis and the theory of probability, Univ. of Calif. Press, Berkeley and Los Angeles, 1955. MR 72370
  • 7. S. Bochner and K. Chandrasekharan, Fourier transforms, Annals of Mathematics Studies, no. 19, Princeton Univ. Press, Princeton, N. J., 1949. MR 31582
  • 8. A. P. Calderón and A. Zygmund, On the existence of certain singular integrals, Acta Math. 88 (1952), 85-139. MR 52553
  • 9. A. P. Calderón and A. Zygmund, Singular integrals and periodic functions, Studia Math. 14 (1954), 249-271. MR 69310
  • 10. K. Chandrasekharan, On the summation of multiple Fourier series. I, Proc. London Math. Soc. 50 (1948), 210-222. MR 26144
  • 11. K. Chandrasekharan and S. Minakshisundaram, Typical means, Oxford Univ. Press, Oxford, 1952. MR 55458
  • 12. M. T. Cheng, Uniqueness of multiple trigonometric series, Ann. of Math. (2) 52 (1950), 403-416. MR 36859
  • 13. A. Erdélyi, W, Magnus, F. Oberhettinger and F. G. Tricomi, Higher transcendental functions, Vol. 2, McGraw-Hill, New York, 1953.
  • 14. H. Helson and D. Lowdenslager, Prediction theory and Fourier series in several variables, Acta Math. 99 (1958), 165-200. MR 97688
  • 15. K. Hoffman, Banach spaces for analytic functions, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 133008
  • 16. O. D. Kellogg, Foundations of potential theory, Ungar, New York, 1929.
  • 17. S. Minakshisundaram, A uniqueness theorem for eigenfunction expansions, Proc. Nat. Acad. Sci. U.S.A. 33 (1947), 76-77. MR 20167
  • 18. M. Plancherel, Sur l'unicité du développement d'une fonction en série de founctions sphériques, Bull. Sci. Math. 43 (1919), 212-223.
  • 19. W. Rudin, Uniqueness theory for Laplace series, Trans. Amer. Math. Soc. 68 (1950), 287-303. MR 33368
  • 20. H. Rademacher, Ueber partielle und totale Differenzierbarkeit. I, Math. Ann. 79 (1919), 340-359. MR 1511935
  • 21. T. Radó, Subharmonic functions, Chelsea, New York, 1949.
  • 22. V. L. Shapiro, Circular summability C of double trigonometric series, Trans. Amer. Math. Soc. 76 (1954), 223-233. MR 61688
  • 23. V. L. Shapiro, Localization of conjugate multiple trigonometric series, Ann. of Math. (2) 61 (1955), 368-380. MR 68027
  • 24. V. L. Shapiro, Generalized Laplacians, Amer. J. Math. 78 (1956), 497-508. MR 81963
  • 25. V. L. Shapiro, Uniqueness of multiple trigonometric series, Ann. of Math. (2) 66 (1957), 467-480. MR 90700
  • 26. V. L. Shapiro, The divergence theorem for discontinuous vector fields, Ann. of Math. (2) 68 (1958), 604-624. MR 100725
  • 27. V. L. Shapiro, Topics in Fourier and geometric analysis, Mem. Amer. Math. Soc. No. 39, 1961. MR 147826
  • 28. V. L. Shapiro, Symmetric exterior differentiation and flat forms, Canad. J. Math. 14 (1962), 79-86. MR 131518
  • 29. V. L. Shapiro, The circulation of vector fields, Proc. Amer. Math. Soc. 14 (1963), 818-822. MR 157311
  • 30. E. M, Stein, On limits of sequences of operators, Ann. of Math. (2) 74 (1961), 140-170. MR 125392
  • 31. E. M, Stein, On certain exponential sums arising in multiple Fourier series, Ann. of Math. (2) 73 (1961), 87-109. MR 125412
  • 32. E. M. Stein and G. Weiss, On the theory of harmonic functions of several variables, Acta Math. 103 (1960), 25-62. MR 121579
  • 33. E. C. Titchmarsh, The theory of functions, Oxford Univ. Press, Oxford, 1950. MR 197687
  • 34. E. C. Titchmarsh, Introduction to the theory of Fourier integrals, Oxford Univ.Press, Oxford, 1937.
  • 35. G. N. Watson, A treatise on the theory of Bessel functions, Cambridge Univ. Press, Cambridge, 1922. MR 1349110
  • 36. H. Whitney, Geometric integration theory, Princeton Univ. Press, Princeton, N. J., 1957. MR 87148
  • 37. A. Zygmund, Trigonometric series, Vol. I, Cambridge Univ. Press, Cambridge, 1959. MR 107776
  • 38. A. Zygmund, Trigonometric series, Vol. II, Cambridge Univ. Press, Cambridge, 1959. MR 107776
  • 101. T. V. Avadhani, On summation over lattice points, J. Indian Math. Soc. 16 (1952), 103-125. MR 51960
  • 102. L. D. Berkovitz, On double trigonometric integrals, Trans. Amer. Math. Soc. 73 (1952), 345-372. MR 50710
  • 103. L. D. Berkovitz, Double Sturm-Liouville expansions, Duke Math. J. 19 (1952), 567-574. MR 51337
  • 104. L. D. Berkovitz and R, P. Gosselin, Restricted summation and localization of double trigonometric series, Duke Math. J. 22 (1955), 243-252. MR 69308
  • 105. S. Bochner, On spherical partial sums of multiple Fourier series, Rev. Ci. (Lima) 50 (1948), 85-105. MR 28982
  • 106. S. Bochner, Quasi-analytic functions, Laplace operator, positive kernels, Ann. of Math. (2) 51 (1950), 68-91. MR 32708
  • 107. S. Bochner, Zeta functions and Green's functions for linear partial differential operators of elliptic type with constant coefficients, Ann. of Math. (2) 57 (1953), 32-56. MR 54830
  • 108. S. Bochner, Lectures on Fourier integrals, Princeton Univ. Press, Princeton, N. J., 1959. MR 107124
  • 109. S. Bochner and K. Chandrasekharan, On the localization property for multiple Fourier series, Ann. of Math. (2) 49 (1948), 966-978. MR 27089
  • 110. S. Bochner, Fourier series of L2-functions, Duke Math. J. 16 (1949), 579-583. MR 32807
  • 111. S. Bochner, Lattice points and Fourier expansions, Acta Sci. Math. (Szeged) 12 (1950), 1-15. MR 34886
  • 112. A. P. Calderón and A. Zygmund, On a problem of Mihlin, Trans. Amer. Math. Soc. 78 (1955), 209-224. MR 68028
  • 113. A. P. Calderón and A. Zygmund, On singular integrals, Amer. J, Math. 78 (1956), 289-309. MR 84633
  • 114. L. Cesari, Sulle funzioni di due variabli a variazione limitata secondo Tonelli e sulla convergenzu delle relative serie doppie di Fourier, Rend. Sem. Mat. Univ. Rom. (4) 1 (1936), 277-294.
  • 115. L. Cesari, Sulle serie di Fourier funzioni Lipchitziane di piu variabli, Ann. Scuola Norm. Sup. Pisa 7 (1938), 279-295. MR 1556809
  • 116. L. Cesari, Sulle funzioni di piu variabli generalmente a variazione limita e sulla convergenza delle relative serie multiple di Fourier, Pont. Acad. Sci. Comm. 3 (1939), 171-197. MR 3841
  • 117. K. Chandrasekharan, On Fourier series in several variables, Ann. of Math. (2) 49 (1948), 991-1007. MR 27090
  • 118. K. Chandrasekharan, Fourier series, lattice points, and Watson transforms, Math. Student 19 (1951), 1-11. MR 45234
  • 119. K. Chandrasekharan, On some problems in Fourier analysis, Proc. Internat. Congress Math., 1954, Amsterdam, vol. III, pp. 85-91, Noordhoff, Groningen; North-Holland, Amsterdam, 1956. MR 86923
  • 120. K. Chandrasekharan and S. Minakshisundaram, Some results on double Fourier series, Duke Math. J. 14 (1947), 731-753. MR 22925
  • 121. V. G. Chelidze, On the absolute convergence of double Fourier series, C.R. (Doklady) Acad. Sci. URSS (N.S.) 54 (1946), 117-120. MR 19149
  • 122. M. T. Cheng, Some Tauberian theorems with applications to multiple Fourier series, Ann. of Math. (2) 50 (1949), 763-776. MR 32794
  • 123. M. T. Cheng, The Gibbs phenomenon and Bochner's summation method, II, Duke Math. J. 17 (1950), 477-490. MR 38466
  • 124. G. Cross, Multiple trigonometric series of a particular type, Duke Math. J. 29 (1962), 489-495. MR 140890
  • 125. K. de Leeuw and I. Glicksberg, Quasi-invariance and analyticity of measures on compact groups, Acta Math. 109 (1963), 179-205. MR 144152
  • 126. H. Geiringer, Trigonometrische Doppelreihen, Monatsh. Math. Phys. 29 (1918), 65-144. MR 1548977
  • 127. J. J. Gergen, Convergence criteria for double Fourier series, Trans. Amer. Math. Soc. 35 (1933), 29-63. MR 1501671
  • 128. R. P. Gosselin, On the theory of localization for double trigonometric series, Ann. Soc. Polon. Math. 24 (1951), 49-77. MR 60628
  • 129. G. Grunwald, Zur Summabilitäs theorie der Fourier Doppelreihe, Proc. Cambridge Philos. Soc. 35 (1939), 343-350. MR 308
  • 130. G. H. Hardy, On double Fourier series and especially those which represent the double Zeta function with real and incommensurable parameters, Quart. J. Math. 37 (1906), 53-79.
  • 131. H. Helson, Conjugate series in several variables, Pacific J. Math. 8 (1958) 437-446. MR 98952
  • 132. H. Helson and D. Lowdenslager, Prediction theory and Fourier series in several variables. II, Acta Math. 106 (1961), 175-212. MR 176287
  • 133. J. G. Herriot, Nörlund summability of multiple Fourier series, Duke Math. J. 11 (1944), 735-754. MR 11142
  • 134. J. G. Herriot, Partial couplings for double Fourier series, Duke Math. J. 19 (1952), 183-198. MR 50047
  • 135. C. S. Herz, On the number of lattice points in a convex set, Amer. J. Math. 84 (1962), 126-133. MR 139583
  • 136. C. S. Herz, Fourier transforms related to convex sets, Ann. of Math. (2) 75 (1962), 81-92. MR 142978
  • 137. E. W. Hobson, The theory of functions of a real variable, vol. 2, Cambridge Univ. Press, Cambridge, 1927.
  • 138. J. Horvath, Sur les fonctions conjuguées à plusieurs variables, Nederl. Akad. Wetensch. Proc. Ser. A. 56 = Indag. Math. 15 (1953), 17-29. MR 53276
  • 139. L. Lichtenstein, Über das Porssonsche Integral, J. Reine Angew. Math. 141 (1912), 12-42.
  • 140. J. Marcinkiewicz and A. Zygmund, On the summability of double Fourier series, Fund. Math. 32 (1939), 112-132.
  • 141. I. V. Matveev, On summation of double Fourier series of functions of two variables, Uspehi Mat. Nauk 12 (1957), 221-229. MR 94655
  • 142. S. Minakshisundaram, Notes on Fourier expansions. III, Amer. J. Math. 71 (1949), 60-66. MR 28451
  • 143. S. Minakshisundaram and O. Szasz, On absolute convergence of multiple Fourier series, Trans. Amer. Math. Soc. 61 (1947), 36-53. MR 19148
  • 144. J. Mitchell, On double Sturm-Liouville series, Amer. J. Math. 65 (1943), 616-636. MR 9063
  • 145. J. Mitchell, On the spherical convergence of multiple Fourier series, Amer. J. Math. 73 (1951), 211-226. MR 50707
  • 146. C. N. Moore, On the summability of double Fourier series of discontinuous functions, Math. Ann. 74 (1913), 555-572. MR 1511782
  • 147. M. Morse and W. Transue, The Frechet variation and the convergence of multiple Fourier series, Proc. Nat. Acad. Sci. U.S.A. 35 (1949), 395-399. MR 30587
  • 148. M. Morse and W. Transue, The Frechet variation and a generalization for multiple Fourier series of the Jordan test, Riv. Mat. Univ. Parma 1 (1950), 3-18. MR 33907
  • 149. J. P. Natanson, On convergence of certain interpolation processes for functions of two arguments, Mat. Sb. (N.S.) 33(75) (1953), 219-232. MR 57360
  • 150. W. Nowacki, Fourier sythesese von Kristallen und ihre anwendung in der Chemie, Verlag Birkhäuser, Basel, 1952. MR 47181
  • 151. G. E. Reves and O. Szasz, Some theorems on double trigonometric series, Duke Math. J. 9 (1942), 693-705. MR 7931
  • 152. V. L. Shapiro, Square summation and localization of double trigonometric series, Amer. J. Math. 75 (1953), 347-357. MR 54755
  • 153. V. L. Shapiro, A note on the uniqueness of double trigonometric series, Proc. Amer. Math. Soc. 4 (1953), 692-695. MR 58740
  • 154. V. L. Shapiro, Logarithmic capacity of sets and double trigonometric series, Canad. J. Math. 6 (1954), 582-592. MR 64190
  • 155. V. L. Shapiro, Summability and uniqueness of double trigonometric integrals, Trans. Amer. Math. Soc. 77 (1954), 322-339. MR 64191
  • 156. V. L. Shapiro, Generalized Laplacians of the second kind and double trigonometric series, Duke Math. J. 21 (1954), 173-178. MR 61689
  • 157. V. L. Shapiro, Cantor-type uniqueness of multiple trigonometric integrals, Pacific J. Math. 5 (1955), 607-622. MR 76092
  • 158. V. L. Shapiro, The Laplacian of Fourier transforms, Duke Math. J. 22 (1955), 435-444. MR 72280
  • 159. K. Sokol-Solowski, On trigonometric series conjugate to Fourier series in two variables, Fund. Math. 34 (1947), 166-182. MR 21619
  • 160. E. M, Stein, Functions of exponential type, Ann. of Math. (2) 65 (1957), 582-592. MR 85342
  • 161. E. M, Stein, Localization and summability of multiple Fourier series, Acta Math. 100 (1958), 93-147. MR 105592
  • 162. G. I. Sunouchi, On double Fourier series, Proc. Amer. Math. Soc. 1 (1950), 522-525. MR 37386
  • 163. L. Tonelli, Serie trigonometriche, Zanichelli, Bologna, 1928.
  • 164. L. Tonelli, Sulle serie doppe di Fourier, Ann. Scuola Norm. Sup. Pisa 6 (1937), 315-326. MR 1556795
  • 165. A. J. White, On the summability, by spherical Riesz means, of multiple Fourier series, J. London Math. Soc. 35 (1960), 495-502. MR 131718
  • 166. A. J. White, On the summability, spherical Riesz means, of derived multiple Fourier series, Amer. J. Math. 83 (1961), 602-622. MR 136934
  • 167. I. E. Zak, On some properties of conjugate double trigonometric series, Dokl. Akad. Nauk SSSR 73 (1950), 5-8. MR 36336
  • 168. A. Zygmund, On the summability of multiple Fourier series, Amer. J. Math. 69 (1947), 836-850. MR 22618
  • 169. A. Zygmund, W. Transue, M. Morse, A. P. Calderón and S. Bochner, Contributions to Fourier analysis, Princeton Univ. Press, Princeton, N, J., 1950.


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1964-11026-0

American Mathematical Society